Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 229, NWS Denver/Boulder, CO

July 12, 2025Park County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 12, 2025, 3:03 PM MDT for Park County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2025, 3:03 PM MDT (21:03 UTC)
Expired
Jul 12, 2025, 3:45 PM MDT
In force
42 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
50.0 mph

County Park County, CO

The radar

The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 11:51 AM MDT, 3 hours 12 minutes earlier. Its key messages:

  • A few strong thunderstorms with locally heavy rain can be expected this afternoon roughly along and south of I-70.
  • Afternoon showers/thunderstorms to continue most days, albeit with slightly lesser coverage Sunday and Monday.
  • High temperatures to linger in the 90s across the plains from Sunday through mid-week.
Area forecast discussion, Jul 12, 11:51 AM MDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1151 AM MDT Sat Jul 12 2025

.KEY MESSAGES...

- A few strong thunderstorms with locally heavy rain can be
  expected this afternoon roughly along and south of I-70.

- Afternoon showers/thunderstorms to continue most days, albeit
  with slightly lesser coverage Sunday and Monday.

- High temperatures to linger in the 90s across the plains from
  Sunday through mid-week.

&&

.DISCUSSION /Through Friday/...
Issued at 259 PM MDT Fri Jul 11 2025

Current satellite and radar imagery shows storms have already
developed along the higher terrain this afternoon. So far, the burn
scars have not been impacted by heavy rainfall, however, with fairly
deep and moist upslope flow in place behind this morning's cold
front, and a shortwave trough approaching from the west, there is
still a limited threat that some heavier localized rainfall may lead
to some flash flood concerns for the northern most burn scars
through the afternoon today.

As the afternoon/evening progresses, storms are expected to become
efficient rain and wind makers as they make their way across the
northern plains where PWAT values of 1-1.5" are expected. The
latest HREF shows a few bullseye of 2 to 4" of rainfall
accumulations from northeastern Weld County to the KS border, with
the heaviest rainfall expected between 9PM and midnight tonight,
generally along and north of US-34. With the potential for
excessive rainfall leading to flooding concerns tonight (Friday),
we have gone ahead and issued a Flood Watch for northeast Weld
County, as well as Morgan, Washington, Sedgwick, and Phillips
County from 6 PM this evening into Saturday morning. For those of
you expected to be out and about in these locations tonight and
early tomorrow morning, be sure to have ways to monitor road
conditions as some more flood prone roadways and low laying areas
may be unaccessible due to flooding.

The SPC has upgraded their Slight Risk for severe storms to include
portions of the urban corridor this afternoon and evening, with
potential for large hail and strong outflow winds the main hazards.
With the greatest moisture and shear profiles expected to be over
the northeastern portion of the plains, we are thinking the main
threat for more organized convection will remain more towards the
northeast corner.

For tonight, showers and storms are expected to clear from west to
east across the forecast area, with some showers lingering into
early morning and near normal temperatures expected across the
forecast area.

Northwest flow aloft will be in place on Saturday as upper-level
ridging begins to build over the southwest. Scattered afternoon
diurnal showers and storms are expected to develop, mainly over Park
County and the Palmer Divide, with a slight chance a few spill onto
the adjacent plains. Temperatures will be a few degrees cooler than
Friday.

Not many adjustments were made to the forecast past the short-term
as the NBM looks reasonable with afternoon convection developing
over the higher terrain each afternoon. Temperatures are expected
to gradually increase through the weekend and linger in the 90s
for the first half of the week across the lower elevations. A
brief reprieve from the 90s looks to be on track by mid-week,
before 90s return for next weekend.

&&

.AVIATION /18Z TAFS through 18Z Sunday/...
Issued at 1129 AM MDT Sat Jul 12 2025

Winds are currently light and vrb across the Denver TAF sites as a
Denver Cyclone becomes more developed late this morning. Once the
cyclone settles in, winds are expected to have a NNE component
before making their way towards the east by ~22Z to 23Z this
afternoon for KDEN/KBJC. There are uncertainties with how today
will unfold with regards to KAPA as the cyclone may produce a
convergence zone over or near the airfield as portrayed in a few
hi-res CAMs. This would also allow for a better environment to
break the cap that is currently in place as shown in the latest
ACARS sounding, and why the PROB30 is in place for TS over KAPA
later this afternoon. Or, the convergence zone stays south of
KAPA, and winds keep a more NNE component through the afternoon. While
there is a small chance (15-20%) that convection develops a
little more northward that could impact KDEN, the more likely
scenario is that the cyclone helps keep convection to the south,
keeping the cap in place.

Winds are expected to follow the normal diurnal pattern for the
overnight hours tonight through the morning on Sunday.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Bonner
AVIATION...Bonner
Hazardous weather outlook, Jul 12, 7:22 AM MDT, 7 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
722 AM MDT Sat Jul 12 2025

COZ030>051-131330-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
722 AM MDT Sat Jul 12 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered afternoon showers are expected to develop over the
mountains this afternoon, with potential for a few to spill onto
the adjacent plains. With low stratus expected to limit surface
heating through the first half of the day over portions of the
plains, any storms that move off the higher elevations will likely
struggle to maintain their instability as they enter a capped
environment, but there will be enough instability and modest shear
in areas on the Palmer Divide and in the mountains along and south
of I-70 that will allow for isolated severe hail and wind gusts
to be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Afternoon showers and storms are expected to develop over the
higher terrain each day this week, with increasing chances of
making their way onto the lower elevations from Tuesday onward. A
shortwave passing over the Rockies by mid-week will bring more
widespread showers and storms and a brief reprieve from the 90s
for portions of the plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:02 PM MDTSevere Thunderstorm WarningBOUWeld43 min
Jul 11, 6:09 PM MDTSevere Thunderstorm WarningBOUBoulder36 min
Jul 11, 6:12 PM MDTSevere Thunderstorm WarningBOUMorgan48 min
Jul 11, 6:17 PM MDTAreal Flood AdvisoryBOULarimer3 hr
Jul 11, 6:24 PM MDTSevere Thunderstorm WarningBOUWeld36 min
Jul 11, 6:30 PM MDTSevere Thunderstorm WarningBOUAdams, Boulder, Broomfield, Weld27 min
Jul 11, 6:33 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld42 min
Jul 11, 6:40 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld40 min
Jul 11, 6:43 PM MDTSevere Thunderstorm WarningBOUWeld40 min
Jul 11, 6:53 PM MDTAreal Flood AdvisoryBOUBoulder, Broomfield2 hr
Jul 11, 6:54 PM MDTAreal Flood AdvisoryBOUMorgan36 min
Jul 11, 7:05 PM MDTAreal Flood AdvisoryBOUMorgan, Weld25 min
Jul 11, 7:06 PM MDTSevere Thunderstorm WarningBOUWeld23 min
Jul 11, 7:19 PM MDTFlash Flood WarningBOUMorgan, Weld3 hr
Jul 11, 7:41 PM MDTAreal Flood AdvisoryBOUMorgan3 hr
Jul 11, 7:47 PM MDTSevere Thunderstorm WarningBOUWeld28 min
Jul 11, 8:06 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln19 min
Jul 11, 8:25 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln50 min
Jul 11, 9:14 PM MDTAreal Flood AdvisoryBOUElbert, Lincoln3 hr
Jul 11, 10:15 PM MDTAreal Flood WarningBOUMorgan, Weld2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.